Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 89, NWS New Orleans, LA

June 4, 2001Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 4, 2001, 5:38 PM CDT for Pearl River County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2001, 5:38 PM CDT (22:38 UTC)
Expired
Jun 4, 2001, 6:30 PM CDT
In force
52 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3112 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 042240
SVRNEW

MSC109-042330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
538 PM CDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 630 PM CDT

* AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER CROSSROADS...OR ABOUT 10 MILES EAST OF
  BOGALUSA...MOVING NORTH NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE 
COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3075 8981 3068 8967 3111 8938 3120 8961

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:00 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 4, 3:00 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
300 PM CDT MON JUN 4 2001

AWIPS MAINT AND TROUBLESHOOTING THIS AFTERNOON WILL KEEP THIS
FORECAST ELABORATION BRIEF. STRONG SLY FLOW THIS MORNING HELPED TO
PUSH THE SEA BREEZE FURTHER INLAND THAN ORIGINALLY THOUGHT HELPING
TO KEEP MUCH OF EXTREME SE LA AND COASTAL MS RELATIVELY DRY WHILE
DRIVING AFTERNOON TEMPS INTO PREDOMINANTLY THE LOWER 90S. CURRENT
88D THOUGH IS BEGINNING TO SHOW SPOTTY CONVECTION REDEVELOPING
ACROSS MUCH OF THE CWA/PWA IN RESPONSE TO STRONG LATENT HEATING AND
THE AIR MASS DESTABILIZING ONCE AGAIN. THEREFORE...WILL NOT DEVIATE
FROM CURRENT FORECAST WITH RAIN TAPERING OFF THIS EVENING AND
REDEVELOPING OVERNIGHT WITH THE HEAVIER ACTIVITY PROGGED FOR TUE AND
WED. AVN AND ETA CONTINUES TO INDICATE THE UPPER LOW OVER THE W GULF
PUSHING N AND DRIVING STRONG MID LEVEL VORTICES AHEAD AND TO THE E
OF THIS SYSTEM. IN ADDITION...A FRONTAL BOUNDARY IS STILL PROGGED TO
DESCEND ON THE LOWER MS VALLEY ON WED HELPING TO FURTHER ENHANCE THE
RAIN ACROSS THE FORECAST AREA. GIVEN CURRENT TRENDS...WILL TREND
DAYTIME HIGHS CLOSE TO FWC GUIDANCE WHILE RAISING OVERNIGHT LOWS IN
RESPONSE TO EXPECTED PRECIP. SMALL CRAFT CONDITIONS WILL ALSO EXIST
W OF THE MS RIVER STARTING TONIGHT.

PRELIM NUMBERS...

MCB 72/85/71/82 5778  BTR 74/85/73/83 5778
MSY 78/84/75/84 5678  GPT 75/83/73/82 5678

.NEW...SCA FROM THE ATCHAFALAYA BAY TO THE MS RIVER OUT 60 NM
LA...NONE.
MS...NONE.

09

In the hours before

Local storm report, Jun 4, 3:37 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
337 PM CDT MON JUN 4 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0254 PM    MC COMB                   MS   .75 INCH HAIL
06/04/01   PIKE                           REPORTED BY LAW
                                          ENFORCEMENT

0300 PM    MC COMB                   MS   WIND DAMAGE
06/04/01   PIKE                           TREE DOWNED BY
                                          THUNDERSTORM WIND
                                          GUST REPORTED BY LAW
                                          ENFORCEMENT

0310 PM    MC COMB                   MS   WIND DAMAGE
06/04/01   PIKE                           ROOF DAMAGE TO RESIDENTIAL
                                          HOME REPORTED BY LAW
                                          ENFORCEMENT

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 2:59 PM CDTSevere Thunderstorm WarningLIXPike31 min
Jun 4, 6:02 PM CDTTornado WarningLIXPearl River15 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.